On the generalized lower bound conjecture for polytopes and spheres

Satoshi Murai, Eran Nevo

Research output: Contribution to journalArticle

25 Citations (Scopus)

Abstract

In 1971, McMullen and Walkup posed the following conjecture, which is called the generalized lower bound conjecture: If P is a simplicial d-polytope then its h-vector (h0, h1, ..., hd) satisfies, Moreover, if hr-1 = hr for some, then P can be triangulated without introducing simplices of dimension ≤d - r. The first part of the conjecture was solved by Stanley in 1980 using the hard Lefschetz theorem for projective toric varieties. In this paper, we give a proof of the remaining part of the conjecture. In addition, we generalize this result to a certain class of simplicial spheres, namely those admitting the weak Lefschetz property.

Original languageEnglish
Pages (from-to)185-202
Number of pages18
JournalActa Mathematica
Volume210
Issue number1
DOIs
Publication statusPublished - 2013 Apr 4
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'On the generalized lower bound conjecture for polytopes and spheres'. Together they form a unique fingerprint.

  • Cite this